Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 29, NWS Pendleton, OR

November 12, 20074 counties in Washington

NWS Pendleton, OR issued this wind advisory at Nov 12, 2007, 7:18 PM PST for 4 counties in Washington. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2007, 7:18 PM PST (03:18 UTC)
Expired
Nov 12, 2007, 10:00 PM PST
In force
3 hr
Issued by
NWS Pendleton, OR

Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 471 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
116 kt
0-1 km storm-relative helicity
471 m²/s²
0-3 km storm-relative helicity
512 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 130318
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
718 PM PST MON NOV 12 2007

WAZ028-130600-
/O.CAN.KPDT.HW.W.0005.000000T0000Z-071113T0600Z/
/O.NEW.KPDT.WI.Y.0029.071113T0318Z-071113T0600Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
718 PM PST MON NOV 12 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED...MAINLY AROUND THE HANFORD AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ044-501>503-506-WAZ029-030-130430-
/O.CAN.KPDT.HW.W.0005.000000T0000Z-071113T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-OCHOCO-JOHN DAY HIGHLANDS-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
HEPPNER...PENDLETON...MEACHAM...TOLLGATE...UKIAH...LONG CREEK...
MITCHELL...SENECA...DAYTON...WAITSBURG...WALLA WALLA
718 PM PST MON NOV 12 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED ACROSS THE AREA. SOUTHWEST WINDS OF 30 TO 40
MPH ARE STILL POSSIBLE OVER THE MOUNTAINS.

$$

ORZ042-043-504-505-WAZ027-130430-
/O.CAN.KPDT.WI.Y.0028.000000T0000Z-071113T0600Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
YAKIMA VALLEY-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND...
LA PINE...PRINEVILLE...REDMOND...CONDON...FOSSIL...SPRAY...
JOHN DAY...MONUMENT...DAYVILLE...SUNNYSIDE...YAKIMA
718 PM PST MON NOV 12 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELED THE WIND
ADVISORY. 

WINDS HAVE DECREASED ACROSS THE AREA.

$$

ORZ049-050-130600-
/O.CON.KPDT.HW.W.0005.000000T0000Z-071113T0600Z/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION...
ENTERPRISE...JOSEPH...WALLOWA
718 PM PST MON NOV 12 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

VERY WINDY CONDITIONS WILL CONTINUE IN THE GRANDE RONDE VALLEY
AND WALLOWA COUNTY TODAY. SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS
TO 65 MPH ARE EXPECTED IN THE SOUTHERN PORTION OF THE GRANDE
RONDE VALLEY THROUGH THIS EVENING. SOUTHEAST TO SOUTH WINDS OF
40 TO 50 MPH WITH GUSTS TO 65 MPH WILL OCCUR IN WALLOWA COUNTY.
THESE WINDS WILL BECOME SOUTHWEST BEHIND THE COLD FRONT THIS
EVENING. WIND GUSTS AS HIGH AS 100 MPH ARE POSSIBLE ON HIGH
RIDGES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 130542
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
942 PM PST MON NOV 12 2007

ORZ049-050-130645-
/O.EXP.KPDT.HW.W.0005.000000T0000Z-071113T0600Z/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION...
ENTERPRISE...JOSEPH...WALLOWA
942 PM PST MON NOV 12 2007

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS HAVE DECREASED OVER THE AREA.

$$

WAZ028-130645-
/O.EXP.KPDT.WI.Y.0029.000000T0000Z-071113T0600Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
942 PM PST MON NOV 12 2007

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS HAVE DECREASED OVER THE AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 12, 2:30 PM PST, 4 hours 48 minutes earlier.

Area forecast discussion, Nov 12, 2:30 PM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PST MON NOV 12 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT....STRONG STORM SYSTEM
CONTINUES TO MOVE ACROSS SOUTHERN BRITISH COLUMBIA AND THE PACIFIC
NORTHWEST THIS AFTERNOON. THE SYSTEM/S WARM FRONT HAS MOVED EAST
INTO IDAHO WHILE THE COLD FRONT IS JUST NOW REACHING THE CENTRAL
WASHINGTON CASCADES. WINDS CONTINUE TO BE STRONG AT MANY LOCATIONS
WITHIN THE WARM SECTOR BEHIND THE WARM FRONT DUE TO GOOD MIXING
BEHIND THIS FRONT. A NUMBER OF WIND ADVISORIES AND HIGH WIND
WARNINGS REMAIN IN EFFECT FOR THIS AFTERNOON AND EVENING. WINDS
SHOULD STAY UP BEFORE AND THEN FOR A COUPLE OF HOURS AFTER THE COLD
FRONT MOVES THROUGH...THEN THEY SHOULD BEGIN TO LAY DOWN DUE TO
WEAKENING PRESSURE GRADIENTS AND WINDS ALOFT. PATCHES OF BLOWING
DUST WILL BE POSSIBLE IN THE COLUMBIA BASIN LATE THIS AFTERNOON AND
THIS EVENING. VISIBILITIES MAY LOCALLY BE REDUCED TO LESS THAN 1
MILE BY THE BLOWING DUST. SNOW LEVELS WILL LOWER OVERNIGHT TO 2000
FEET OVER CENTRAL WASHINGTON...TO NEAR 4000 FEET OVER NORTHERN
OREGON AND 5000 FEET OVER CENTRAL OREGON. COULD SEE SOME LIGHT SNOW
ACCUMULATIONS OF 2 TO 4 INCHES IN THE BLUE AND WALLOWA MOUNTAINS AT
AND ABOVE 5000 FEET BY TUESDAY MORNING. THE COLD FRONT LOOKS TO
SLOWLY SAG SOUTH ACROSS EASTERN OREGON TUESDAY AND TUESDAY NIGHT. AS
A RESULT SHOULD SEE DECREASING CHANCES OF PRECIP THROUGH THE DAY
TUESDAY. ANOTHER PACIFIC STORM SYSTEM WILL APPROACH THE PACNW FROM
LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THIS SYSTEM WILL CAUSE
THE CURRENT COLD FRONT TO LIFT BACK NORTH ACROSS THE AREA AS A WARM
FRONT. THIS WILL RESULT IN CHANCES OF PRECIP TO RETURN TO THE AREA
WITH THE BEST CHANCES ALONG THE EAST SLOPES OF THE OREGON AND
WASHINGTON CASCADES. 90

.LONG TERM...THURSDAY THROUGH MONDAY...A BROAD UPPER LEVEL LOW WILL
REMAIN POSITIONED IN THE GULF OF ALASKA DURING THE EXTENDED PERIOD.
THIS WILL LEAVE THE PACIFIC NORTHWEST UNDER A WESTERLY FLOW WITH
PERIODIC RAIN BROUGHT BY FAST MOVING WEATHER SYSTEMS. TIMING OF
SYSTEMS THIS FAR OUT IS DIFFICULT SO HAVE PLACED THE EXTENDED UNDER
A BROADBRUSH CHANCE OF PRECIPITATION THROUGHOUT THE EXTENDED.

&&

.AVIATION...MAIN AVIATION CONCERN WILL BE THE WIND BOTH AT THE
SURFACE AND ALOFT THROUGH THIS EVENING. SURFACE WINDS OF 25 TO 35
KTS WINDS WILL BE COMMON IN MAIN AREAS WITH WINDS ALOFT REACHING 35
TO 50 KTS. WIND ADVISORY AND OR WARNINGS HAVE BEEN ISSUED FOR FOR
ALL ZONES THAT CONTAIN TAF SITES IN THE FORECAST AREA EXCEPT FOR
KDLS. THESE WINDS WILL DECREASING OVERNIGHT. CEILINGS AND
VISIBILITIES WILL REMAIN VFR CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  39  55  33  46 /  70   0   0  20
ALW  43  56  34  46 /  70   0   0  20
PSC  36  55  31  48 /  20   0   0  20
YKM  28  51  27  45 /  10   0   0  30
HRI  37  55  31  47 /  30   0   0  20
ELN  31  49  25  41 /  20   0   0  40
RDM  34  48  30  50 /  50  40  30  30
LGD  39  46  28  46 /  60  30   0  20
GCD  37  48  28  49 /  50  50  20  20
DLS  42  52  34  45 /  40  10  10  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ049-050-
     501>503-506.

     WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ042>044-504-
     505.

WA...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR WAZ029-030.

     WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR WAZ027-028.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/91/91
Hazardous weather outlook, Nov 12, 12:50 PM PST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1250 PM PST MON NOV 12 2007

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-131215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-1250 P AM PST
1250 PM PST MON NOV 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG WIND
       YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON,
       FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
       NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
       OREGON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY,
       WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
       NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
       OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN
       DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

A STRONG WEATHER SYSTEM WILL IMPACT THE AREA TODAY AND TONIGHT. A
WARM FRONT WILL BRING WINDY CONDITIONS AND A CHANCE OF PRECIPITATION
DURING THE DAY. STRONG WINDS ALOFT WILL MIX DOWN...BRINGING 30 TO 50
MPH WIND WITH GUSTS TO 65 MPH TO YAKIMA VALLEY, LOWER COLUMBIA BASIN
OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
OREGON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN
DAY BASIN, AND OCHOCO-JOHN DAY HIGHLANDS. HIGHER WINDS WITH GUSTS TO
100 MPH ARE POSSIBLE ON HIGH RIDGES. SHEEP RIDGE IN WALLOWA COUNTY
REPORTED 64 MPH WITH GUSTS TO 111 MPH AT 1100. HIGH WIND WARNINGS OR
WIND ADVISORIES HAVE BEEN POSTED FOR THESE AREAS. PLEASE SEE
PRODUCT PDXNPWPDT FOR MORE DETAILS. WINDS AND PRECIPITATION WILL
DECREASE ACROSS THE REGION OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE NEXT WEATHER SYSTEM TO AFFECT THE AREA WILL MOVE ACROSS THE
REGION ON WEDNESDAY FOR ANOTHER CHANCE OF RAIN. UNSETTLED WEATHER
WILL THEN CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY FOR WINDS TODAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, Nov 12, 2:56 PM PST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
256 PM PST MON NOV 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     NON-TSTM WND GST 12 W HEPPNER            45.35N 119.80W
11/12/2007  M67.00 MPH       MORROW             OR   TRAINED SPOTTER

&&

JAS
Local storm report, Nov 12, 4:45 PM PST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
445 PM PST MON NOV 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     NON-TSTM WND GST WALLA WALLA             46.07N 118.34W
11/12/2007  M66.00 MPH       WALLA WALLA        WA   ASOS

            SOUTH WINDS SUSTAINED AT 47 MPH WITH A PEAK GUST OF 66
            MPH BETWEEN 217 PM AND 233 PM.

0430 PM     NON-TSTM WND DMG SE COVE                 45.30N 117.81W
11/12/2007                   UNION              OR   TRAINED SPOTTER

            WINDS CAUSED A LARGE TREE TO FALL ON A TRUCK AND METAL
            ROOFING REMOVED FROM A CHURCH.

&&

MJOHNSON
Local storm report, Nov 12, 5:30 PM PST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
530 PM PST MON NOV 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND DMG 13 E MITCHELL           44.57N 119.89W
11/12/2007                   WHEELER            OR   TRAINED SPOTTER

            STRONG WINDS FROM MORNING THROUGH MID AFTERNOON CAUSED A
            LOT OF DOWN TREES AT A RANCH ALONG THE FOOTHILLS OF THE
            OCHOCO MOUNTAINS. STRONGEST WINDS WERE OBSERVED BETWEEN 9
            AM TO 10 AM. WINDS ALMOST FLIPPED A TRUCK. ELEVATION
            AROUND 4000 FEET.

&&

MJOHNSON

Nearby

Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.